Alert archive / Kansas / Flash Flood Warnings in 2007

Flash Flood Warning 42, NWS Wichita, KS

June 29, 2007Allen County, Neosho County, Wilson County, Kansas

NWS Wichita, KS issued this flash flood warning at Jun 29, 2007, 3:10 AM CDT for Allen County, Neosho County, Wilson County, Kansas. It was in force for 8 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 29, 2007, 3:10 AM CDT (08:10 UTC)
Expired
Jun 29, 2007, 11:15 AM CDT
In force
8 hr
Issued by
NWS Wichita, KS
Area
Whole counties

Counties Allen County, KS, Neosho County, KS, Wilson County, KS

The radar

The Topeka radar (KTWX), 163 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 8:23 AM CDTFLASH FLOOD6 Se Iola, KSCOUNTY ROAD 260 SOUTH, SOUTH OF LA HARPE HAS WATER OVER ROADWAY.
Jun 29, 8:23 AM CDTFLASH FLOODHumboldt, KSPETROLIA ROAD WEST OF HUMBOLDT HAD WATER OVER ROAD WAY.
Jun 29, 8:57 AM CDTFLASH FLOOD5 Ne New Albany, KSMINOR FLOODING, COUNTY ROADS AND LOW WATER CROSSINGS.
Jun 29, 11:16 AM CDTFLASH FLOODFredonia, KSHARPER AND DECATUR ROADS IN FREDONIA ARE CLOSED. RESIDENTS ARE HAVING TO TAKE ALTERNATE ROUTES IN TO THE CITY. WATER IS ALSO BEING REPORTED OVER BETHEL ROAD NEAR NESODESHA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 8.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2007-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2007-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1459 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
-107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KICT 290811
FFWICT
KSC001-133-205-291615-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
310 AM CDT FRI JUN 29 2007

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ALLEN COUNTY IN SOUTHEAST KANSAS.
  NEOSHO COUNTY IN SOUTHEAST KANSAS.
  WILSON COUNTY IN SOUTHEAST KANSAS.

* UNTIL 1115 AM CDT.

* AT 307 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

  DOPPLER RADAR ESTIMATED BETWEEN 2 AND 3 INCHES OF RAIN HAVE FALLEN 
  ACROSS THE AREA...WITH ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2       
  INCHES POSSIBLE BY 7 AM CDT.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ALTOONA...BASSETT...BENEDICT...BUFFALO...BUXTON...CHANUTE...
  COYVILLE...EARLTON...ELSMORE...ERIE...FREDONIA...GALESBURG...GAS...
  HUMBOLDT...IOLA...LA HARPE...MILDRED...MORAN...NEODESHA...NEW
  ALBANY...PETROLIA...SAVONBURG...ST. PAUL...STARK...THAYER...SOUTH
  MOUND...CHANUTE AIRPORT.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...RURAL COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3739 9596 3738 9508 3804 9508 3803 9551
      3773 9551 3773 9596

$$

ES
3 follow-up statements
000 
WGUS73 KICT 290924
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
411 AM CDT FRI JUN 29 2007

KSC001-133-205-291615-
ALLEN KS-WILSON KS-NEOSHO KS-
420 AM CDT FRI JUN 29 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT FOR
NEOSHO...WILSON AND ALLEN COUNTIES...

BETWEEN 355 AND 408 AM CDT...LAW ENFORCEMENT OFFICIALS REPORTED 
FLASH FLOODING IN PROGRESS OVER THE WARNED AREA. THE MOST SERIOUS 
FLASH FLOODING WAS REPORTED IN WILSON AND NEOSHO COUNTIES. IF YOU 
ARE TRAVELING THROUGH THESE TWO COUNTIES BE VERY CAREFUL. NEVER 
ATTEMPT TO DRIVE THROUGH FLOODED AREAS OR AROUND BARRICADES... 
ESPECIALLY AT NIGHT

AT 355 AM CDT...NEOSHO COUNTY SHERIFF REPORTED MANY ROADS WERE 
BARRICADED ACROSS THE COUNTY...INCLUDING IN AND AROUND CHANUTE.

AT 405 AM CDT...WILSON COUNTY DISPATCH REPORTED A LOT OF WATER 
COUNTYWIDE. THE DISPATCHER WAS VERY BUSY WITH CALLS AND WAS THEREFORE
UNABLE TO PROVIDE DETAILS. DOPPLER ESTIMATES ARE THAT 2 TO 3 INCHES 
OF RAIN HAD OCCURRED THROUGHOUT WILSON COUNTY...WITH THREE QUARTERS 
TO ONE INCH ESTIMATED IN 1 HOUR THEREFORE...ONE SHOULD CONSIDER THE 
FLASH FLOOD SITUATION IN WILSON COUNTY TO BE SERIOUS

AT 408 AM CDT...ALLEN COUNTY SHERIFF REPORTED THAT FLASH FLOODING WAS
LIMITED TO SECONDARY ROADS AND LOW-LYING AREAS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CONTINUE TO CAUSE FLASH 
FLOODING OF URBAN AREAS...HIGHWAYS AND UNDERPASSES. IN ADDITION... 
RURAL COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS... 
STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLASH FLOODING IF FLASH FLOODING IS OBSERVED ACT 
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT 
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3739 9596 3738 9508 3804 9508 3803 9551
      3773 9551 3773 9596

$$

ES
000 
WGUS73 KICT 290926
FFSICT

FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
425 AM CDT FRI JUN 29 2007

KSC001-133-205-291615-
ALLEN KS-WILSON KS-NEOSHO KS-
425 AM CDT FRI JUN 29 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT FOR
NEOSHO...WILSON AND ALLEN COUNTIES...

BETWEEN 355 AND 408 AM CDT...LAW ENFORCEMENT OFFICIALS REPORTED 
FLASH FLOODING IN PROGRESS OVER THE WARNED AREA. THE MOST SERIOUS 
FLASH FLOODING WAS REPORTED IN WILSON AND NEOSHO COUNTIES. IF YOU 
ARE TRAVELING THROUGH THESE TWO COUNTIES BE VERY CAREFUL. NEVER 
ATTEMPT TO DRIVE THROUGH FLOODED AREAS OR AROUND BARRICADES... 
ESPECIALLY AT NIGHT

AT 355 AM CDT...NEOSHO COUNTY SHERIFF REPORTED MANY ROADS WERE 
BARRICADED ACROSS THE COUNTY...INCLUDING IN AND AROUND CHANUTE.

AT 405 AM CDT...WILSON COUNTY DISPATCH REPORTED A LOT OF WATER 
COUNTYWIDE. THE DISPATCHER WAS VERY BUSY WITH CALLS AND WAS THEREFORE
UNABLE TO PROVIDE DETAILS. DOPPLER ESTIMATES ARE THAT 2 TO 3 INCHES 
OF RAIN HAD OCCURRED THROUGHOUT WILSON COUNTY...WITH THREE QUARTERS 
TO ONE INCH ESTIMATED IN 1 HOUR THEREFORE...ONE SHOULD CONSIDER THE 
FLASH FLOOD SITUATION IN WILSON COUNTY TO BE SERIOUS

AT 408 AM CDT...ALLEN COUNTY SHERIFF REPORTED THAT FLASH FLOODING WAS
LIMITED TO SECONDARY ROADS AND LOW-LYING AREAS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN 
AREAS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...RURAL COUNTRY ROADS 
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLASH FLOODING IF FLASH FLOODING IS OBSERVED ACT 
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT 
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3739 9596 3738 9508 3804 9508 3803 9551
      3773 9551 3773 9596

$$

ES
000 
WGUS73 KICT 291053
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
550 AM CDT FRI JUN 29 2007

KSC001-133-205-291615-
ALLEN KS-WILSON KS-NEOSHO KS-
550 AM CDT FRI JUN 29 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT FOR
NEOSHO...WILSON AND ALLEN COUNTIES...

AT 540 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE WIDESPREAD MODERATE TO HEAVY RAIN OCCURRING OVER THE WARNED 
AREA. THE MOST SERIOUS FLASH FLOODING CONTINUED TO OCCUR IN WILSON 
AND NEOSHO COUNTIES.

AT 530 AM CDT...WILSON COUNTY SHERIFF REPORTED THAT FLASH FLOODING 
WAS WORSENING ACROSS THE COUNTY...AND THAT MANY ROADS AND HIGHWAYS 
HAVE BEEN BARRICADED.

AT 533 AM CDT...NEOSHO COUNTY SHERIFF REPORTED THAT MANY ROADS AND 
HIGHWAYS IN AND AROUND CHANUTE HAVE BEEN BARRICADED. WITH STORM TOTAL
RAINFALLS OF 3 TO 5 INCHES ESTIMATED ACROSS NEOSHO COUNTY...IT IS 
VERY LIKELY THAT MANY COUNTY ROADS ARE FLOODED AS WELL THROUGHOUT THE
COUNTY.

AT 535 AM CDT...ALLEN COUNTY SHERIFF REPORTED THAT THE NEOSHO RIVER 
WAS STARTING TO OVERFLOW ITS BANKS 1 MILE SOUTH OF HUMBOLDT.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CONTINUE TO CAUSE FLOODING 
OF URBAN AREAS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...RURAL 
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND 
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

LAT...LON 3739 9596 3738 9508 3804 9508 3803 9551
      3773 9551 3773 9596

$$

ES

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 11:55 PM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, Jun 28, 11:55 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1155 PM CDT THU JUN 28 2007

.AVIATION...
UPDATE FOR 06Z TAFS...IFR CLOUD CEILINGS WILL GRADUALLY MIGRATE
WESTWARD OVERNIGHT FROM SOUTHEAST KANSAS TOWARDS HUT/ICT TAF
SITES. MEANWHILE...NUMEROUS RAIN SHOWERS WILL CONTINUE OVER
SOUTHERN KANSAS INTO THE MORNING HOURS. IFR CEILINGS COULD LINGER
ACROSS MUCH OF SOUTHERN KANSAS DURING THE MORNING HOURS...THEN
TRANSITION TO MVRF CONDITIONS THEREAFTER.

&&

.PREV DISCUSSION... /ISSUED 957 PM CDT THU JUN 28 2007/

UPDATE...
NUMEROUS SHOWERS WITH MODERATE TO HEAVY RAINFALL AT TIMES CONTINUES
OVER LOCATIONS SOUTHEAST OF THE KANSAS TURNPIKE. AREA PROFILERS
SHOW 850MB FRONT DRAPED OVER SOUTHEAST KANSAS WITH MODEST MOISTURE
TRANSPORT OCCURRING INTO IT. EXPECT SHOWERS TO CONTINUE TRAINING
ALONG THIS BOUNDARY DURING THE OVERNIGHT HOURS WITH A SLIGHT
NORTHWEST MIGRATION OF THIS ACTIVITY...AS LOW LEVEL JET INCREASES
AND SURFACE BOUNDARY INCHES NORTHWEST A BIT. GROUND SOILS ARE
VERY SATURATED AND ANY ADDITIONAL RAINFALL WILL QUICKLY RUNOFF...THUS
CAUSING QUICK RESPONSES TO SMALL STREAMS AND CREEKS. DO NOT DRIVE
INTO WATER COVERED ROADWAYS...ESPECIALLY AT NIGHT

JAKUB

PREV DISCUSSION... /ISSUED 321 PM CDT THU JUN 28 2007/

FORECAST CONCERN REMAINS SIGNIFICANT FLOODING FOR SOUTHEAST
KANSAS.

SYNOPSIS:
UPPER LEVEL LOW FROM THE LAST FEW DAYS HAS NOW STARTED TO SHEAR OUT
AS A TROUGH AXIS SITUATED FROM NEAR MCI TO NEAR ICT. AT THE SURFACE
A DIFFUSE FRONTAL BOUNDARY EXTENDS FROM CENTRAL MO THROUGH SE KS AND
INTO NORTH CENTRAL OK. ATMOSPHERE EAST OF THE MID AND UPPER TROUGH
IS STILL EXTREMELY MOIST ALLOWING SHOWERS AND ISOLATED STORMS TO
DUMP FLOODING RAINS FOR AREAS GENERALLY SOUTHEAST OF THE TURNPIKE.
MOISTURE QUALITY IS SIGNIFICANTLY DIFFERENT OVER CENTRAL KS WHERE
SOME DRIER AIR HAS FINALLY STARTED TO WORK-IN FROM THE NORTH.

TONIGHT-FRI:
MADE SOME FAIRLY SIGNIFICANT CHANGES TO THESE PERIODS IN THE WAY OF
INCREASING PRECIP CHANCES. BOTH THE GFS AND NAM WEAKEN THE UPPER
TROUGH...WITH BOTH ALSO SLIDING IT VERY SLOWLY SW ALLOWING LOW LEVEL
MOISTURE TO ROLL BACK NW FOR FRI. THIS SOLUTION ALSO HAS SUPPORT
FROM THE ECM. THIS WILL KEEP SHOWERS AND ISOLATED STORMS AROUND FOR
GENERALLY THE SAME LOCATIONS THAT HAVE SEEN RAINFALL THE LAST COUPLE
OF DAYS. THEREFORE WILL EXTEND THE FFA THROUGH 00Z SAT FOR LOCATIONS
SE OF THE TURNPIKE...NOT INCLUDING THE ICT AREA. WOULD EXPECT MOST
OF SOUTHEAST KANSAS TO BE IN SOME SORT OF FLOOD WARNING BY THE END
OF THE DAY.

LIKE TODAY...THERE SHOULD BE A WIDE RANGE IN TEMPS ACROSS THE
FORECAST AREA FOR FRI WITH CENTRAL KS GETTING SOME SUN ALLOWING
TEMPS TO SPIKE UP.

FRI NIGHT-SUN:
UPPER RIDGE WILL KEEP TRYING TO NOSE INTO THE PLAINS FOR FRI NIGHT
INTO SAT AS A DEEP UPPER TROUGH LIFTS ACROSS SW CANADA. THIS
SCENARIO SHOULD ALLOW THE WEAK UPPER TROUGH TO OUR SE TO WEAKEN
FURTHER AND BE PUSHED FURTHER SOUTH. NEVERTHELESS THERE SHOULD BE
ENOUGH LEFT OVER WEAKNESS IN THE MID AND UPPER LEVELS TO CAUSE SOME
DIURNALLY DRIVEN SHOWERS AND STORMS FOR LOCATIONS GENERALLY SOUTH OF
HWY 400 FOR SAT. BY 12Z SUN MOST OF THE WIDESPREAD SHOWERS AND
STORMS WILL BE LOCATED SE OF THE FORECAST AREA AS ENOUGH UPPER
RIDGING PUSHES INTO THE AREA.

TEMPS THROUGH THESE PERIODS WILL BE TRICKY DUE TO CLOUD OVER AND
SATURATED GROUNDS. SO FOR NOW WILL NOT GO TO FAR IN ANY ONE
DIRECTION AND WILL KEEP TEMPS SLIGHTLY BELOW OR CLOSE TO SEASONAL
AVERAGES.

MON-THU:
BOTH ECM AND GFS AGREE FAIRLY WELL THROUGH THESE PERIODS WHICH DOES
LEAD TO SOME CONFIDENCE. THEY BOTH PUSH THE LINGERING UPPER ENERGY
OVER THE SOUTHERN PLAINS TO THE SW OVER WEST TX BY TUE. THEN AN
UPPER WAVE IS EXPECTED TO DEEPEN OVER THE GREAT LAKES REGION FOR WED
INTO THU PLACING THE FORECAST AREA IN NW FLOW ALOFT. WILL LEAVE ALL
OF THESE PERIODS DRY FOR NOW...BUT WITH NW FLOW...WOULD NOT BE
SURPRISED IF PRECIP IS INSERTED ONCE SOME OF THE SMALLER SCALE
FEATURES BECOME MORE DISCERNABLE.

AN OVERALL WARMING TREND APPEARS TO STILL BE ON TAP THROUGH THESE
PERIODS WITH NEAR AND ABOVE NORMAL TEMPS EXPECTED.

LAWSON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    64  74  67  80 /  70  60  50  30
HUTCHINSON      62  78  65  82 /  30  40  40  20
NEWTON          63  76  65  81 /  50  50  50  30
ELDORADO        64  75  66  80 /  70  70  50  30
WINFIELD-KWLD   65  74  68  80 /  90  80  50  40
RUSSELL         58  82  64  83 /  10  10  10  10
GREAT BEND      58  81  64  83 /  10  10  10  10
SALINA          61  80  65  83 /  20  20  20  20
MCPHERSON       62  78  65  83 /  20  30  30  20
COFFEYVILLE     65  76  67  80 / 100  80  60  40
CHANUTE         65  76  66  80 / 100  80  60  30
IOLA            66  76  66  80 / 100  80  60  30
PARSONS-KPPF    65  76  66  80 / 100  80  60  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR KSZ053-069>072-
093>096-098>100.

&&
Hazardous weather outlook, Jun 28, 4:25 PM CDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
425 PM CDT THU JUN 28 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-291700-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
425 PM CDT THU JUN 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SIGNIFICANT FLOODING EVENT SETTING UP FOR SOUTHEAST KANSAS TONIGHT.

SCATTERED TO NUMEROUS SHOWERS WILL CONTINUE TO AFFECT MUCH OF SOUTH
CENTRAL AND SOUTHEAST KANSAS TONIGHT. THE HEAVIEST RAINFALL IS
EXPECTED TO OCCUR SOUTHEAST OF THE KANSAS TURNPIKE. ADDITIONAL FLOOD
AND RIVER FLOOD WARNINGS WILL BE LIKELY TONIGHT. PLEASE SEE THE
LATEST FLASH FLOOD WATCH OR FLOOD WARNINGS FOR ADDITIONAL DETAILS.

AN ISOLATED THUNDERSTORM IS POSSIBLE TONIGHT OVER SOUTHEAST
KANSAS...HOWEVER NO SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SIGNIFICANT FLOODING EVENT FOR SOUTHEAST KANSAS ON FRIDAY.

THE SHOWER AND EMBEDDED THUNDERSTORM THREAT WILL CONTINUE INTO
FRIDAY ACROSS SOUTH CENTRAL AND ESPECIALLY SOUTHEAST KANSAS AS THE
UPPER LEVEL SYSTEM STALLS ACROSS NORTHERN OKLAHOMA. ADDITIONAL FLOOD
AND RIVER FLOOD WARNINGS WILL BE LIKELY ON FRIDAY. PLEASE SEE LATEST
FLOOD WATCHES AND WARNINGS FOR ADDITIONAL DETAILS.

ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE FOR SATURDAY ACROSS SOUTH
CENTRAL AND SOUTHEAST KANSAS...BUT CURRENT INDICATIONS SUGGEST THEY
WILL NOT BE STRONG OR SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT HEAVY RAINFALL
TOTALS AND ANY REPORTS OF FLOODING WOULD BE GREATLY APPRECIATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED/KETCHAM/LAWSON

In the hours before

Local storm report, Jun 28, 9:32 PM CDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
932 PM CDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0931 PM     FLOOD            CHANUTE                 37.67N 95.46W
06/28/2007                   NEOSHO             KS   COUNTY OFFICIAL

            ONE UNDERPASS WAS CLOSED DUE TO FLOOD WATERS IN CHANUTE.
            A FEW LOW WATER CROSSINGS UNDER BRIDGES WERE ALSO
            REPORTED CLOSED DUE TO FLOODING.

&&

JMC
Local storm report, Jun 28, 9:33 PM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
933 PM CDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     FLASH FLOOD      5 SE HOWARD             37.42N 96.20W
06/28/2007                   ELK                KS   COUNTY OFFICIAL

            RIVER ROAD WAS BARRICADED DUE TO FLASH FLOODING.

0645 PM     FLASH FLOOD      2 W MOLINE              37.36N 96.34W
06/28/2007                   ELK                KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS THAT HWY 160 WEST OF MOLINE HAS
            BEEN CLOSED.

0645 PM     FLASH FLOOD      LONGTON                 37.38N 96.08W
06/28/2007                   ELK                KS   LAW ENFORCEMENT

            KDOT WILL BE CLOSING OLK VALLEY ROAD BETWEEN LONGTON AND
            ELK CITY. DUE TO WATER OVER THE ROAD.

0645 PM     FLASH FLOOD      MOLINE                  37.36N 96.30W
06/28/2007                   ELK                KS   LAW ENFORCEMENT

            A NUMBER OF COUNTY ROADS HAVE BEEN CLOSED DUE TO WATER
            OVER FLOWING OVER THEM.

0740 PM     FLOOD            SEDAN                   37.13N 96.18W
06/28/2007                   CHAUTAUQUA         KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS LOCAL STREET FLOODING IN THE CITY
            OF SEDAN.

0807 PM     FLOOD            8 NE CEDAR VALE         37.19N 96.40W
06/28/2007                   CHAUTAUQUA         KS   CO-OP OBSERVER

            ROAD 9 NORTH OUT OF WAUNETA ON HWY 166 OBSERVER REPORTED
            WATER OVER THE ROAD.

0833 PM     FLASH FLOOD      1 W ELK FALLS           37.37N 96.21W
06/28/2007                   ELK                KS   AMATEUR RADIO

            AMATEUR RADIO PERSON CALLED VIA LAND-LINE TO REPORT HWY
            160 WEST OF ELK FALLS TO HWY 99 CLOSED DUE TO WATER OVER
            ROAD.

0931 PM     FLOOD            CHANUTE                 37.67N 95.46W
06/28/2007                   NEOSHO             KS   COUNTY OFFICIAL

            ONE UNDERPASS WAS CLOSED DUE TO FLOOD WATERS IN CHANUTE.
            A FEW LOW WATER CROSSINGS UNDER BRIDGES WERE ALSO
            REPORTED CLOSED DUE TO FLOODING.

&&

JMC
Local storm report, Jun 28, 10:37 PM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1037 PM CDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     FLOOD            NEW ALBANY              37.57N 95.93W
06/28/2007                   WILSON             KS   CO-OP OBSERVER

            BARBER ROAD CLOSED DUE TO FLOODING BOTH NORTH AND SOUTH
            OF NEW ALBANY. NUMEROUS COUNTY ROADS ARE BARRICADED.

&&

JMC
Local storm report, Jun 28, 11:12 PM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1112 PM CDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 PM     FLASH FLOOD      ELGIN                   37.00N 96.28W
06/28/2007                   CHAUTAUQUA         KS   LAW ENFORCEMENT

            ALL ROADS IN AND OUT OF THE CITY OF ELGIN ARE CLOSED.
            SOME RESIDENTS HAVE EVACUATED THERE HOMES.

&&

BRW
Local storm report, Jun 28, 11:14 PM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1114 PM CDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 PM     FLASH FLOOD      2 S SEDAN               37.10N 96.18W
06/28/2007                   CHAUTAUQUA         KS   LAW ENFORCEMENT

            HWY 99 SOUTH OF SEDAN HAS BEEN CLOSED AT THE MIDDLE CANEY
            CREEK. CREEK IS 1 FOOT OUT OF ITS BANKS.

&&

BRW

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 7:01 PM CDTFlash Flood WarningICTElk12 hr
Jun 28, 9:19 PM CDTFlash Flood WarningICTChautauqua12 hr
Jun 29, 2:05 AM CDTFlash Flood WarningICTMontgomery8 hr
Jun 29, 6:12 AM CDTFlash Flood WarningICTGreenwood, Woodson6 hr
Jun 29, 6:38 AM CDTFlash Flood WarningICTButler, Cowley, Sumner6 hr
Jun 29, 7:14 AM CDTFlash Flood WarningICTElk5 hr
Jun 29, 11:09 AM CDTFlash Flood WarningICTWilson4 hr
Jun 29, 12:08 PM CDTFlash Flood WarningICTElk5 hr
Jun 29, 12:38 PM CDTFlash Flood WarningICTButler, Cowley, Sumner5 hr
Jun 29, 2:53 PM CDTFlash Flood WarningICTWilson6 hr
Jun 29, 4:15 PM CDTFlash Flood WarningICTElk7 hr
Jun 29, 4:49 PM CDTFlash Flood WarningICTButler, Cowley, Sumner9 hr
Jun 29, 6:10 PM CDTFlash Flood WarningICTGreenwood12 hr

Nearby

Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.